Skin Care Talk banner

1 - 7 of 7 Posts

·
Registered
Joined
·
16 Posts
Discussion Starter #1
You use anti-aging techniques (like Retinol, vit c) and you stop using them years down the road? Is you skin going to look younger? Wil Retinol damage your skin long-term? Do these things truly help your skin or cover up aging?
 

·
Registered
Joined
·
1,680 Posts
From what i know of these products and im no expert but you use these for as long as can from an early age through out your life! Obviously though from what i know too once you things like crow feets, frown lines these are hard to get rid of though! Prevention is always better than cure!
 

·
Registered
Joined
·
958 Posts
If skin is kept in very good contidion, using sun screen, moisturized, fed anti-oxidants, vitamin-c, or even the ceramides and peptides from you are 20 until 40 that should in theory give the best foundation for great skin. Even if you stop using one of your key active ingredients that should not ruin the results you have gained. Still protection from the sun is one of the most imortant things.

What many experts agree on is that skin can up to a degree recover from pre-aged conditions like wrinkles and pigmentaion problems caused by too much sun, smoking, an unhealthy diet and all that. The results gained from stopping, smoking, full working days at the beach, not sun screens, and a very poor diet will not be lost if you in other ways step down on your regular skin care. This type of skin aging can be prevented and even reversed using topical aplicatons of retin A and Vitamin C, i suspect these will not necessarily be lost.

When you reach your 40's and 50' sun screen and good skin care is as important as ever. Skin are less able to repaire damage from sun and oxidation processes than when you where in your 20's. The aging process of the skin speeds up, and it is more suseptable to any harsh evironment like, beach, sun, dryness etc.

What I expect will be lost fairly quickly when one stops using retin A is the thickening effect it can have on older skin. Skin gets thinner as we grow older and it is caused by hormonal changes and other factors. These type of skin changes caused by internal aging processes will not last after discontintuing use of retin A for example.

In short: good skin care must be kept up much like brushing your teeth. How ever I would not compare results of good skin care to Hollywood standards where results are gained more from plastic surgery, makeup, clothes and photo-shop that any type of skin care.
 

·
Registered
Joined
·
1,680 Posts
I agree with what you say 2blue but i must say these few bits too, my mum never looked after her skin from iwhat m aware and pays for it i feel as going into her 60 her skin is no longer in good shape on her face area at least, however my dad is also same age but has great skin, but for example with someone like myself iv always lived well and looked after myself but however my health has never been good so hence the results of being on medication for long period of time has resulted in thinning of my skin now iv turned 30 so even though there are good things to be said about retinol creams and bad i do feel you can use many of these products out there on the market but however you do to balance this out with not only peptides but vitamin and minerals in your creams, oils are also important, lots of water, anti aging is a life style change though and does have to be kept up regulary, however also happiness and not having much stress is important too!
 

·
Registered
Joined
·
1,680 Posts
sorry about the spelling mistakes should of checked this through before posting it, oh well!

Also if you do a google search you will find lots of info about side effects etc from retinol products! However people like fawnie and peri have been using ret products for while now i think so sure they will help you out too!
 

·
Registered
Joined
·
4 Posts
Hi,

I just recently joined as I experienced some scary stuff after using retin a combine with Hydroquinone 6%. I am 30 yrs old female and used this for about 4 weeks only at night (every other day night too I might add). My skin is super dry. They skin on my face looks very thin with what seem to be wrinkles and I have some wrinkles underneath my eyes. Any body here familiar with these symptoms. I am desperate!!! Thanks!!!!
 

·
Administrator
Joined
·
33,823 Posts
Hi,

I just recently joined as I experienced some scary stuff after using retin a combine with Hydroquinone 6%. I am 30 yrs old female and used this for about 4 weeks only at night (every other day night too I might add). My skin is super dry. They skin on my face looks very thin with what seem to be wrinkles and I have some wrinkles underneath my eyes. Any body here familiar with these symptoms. I am desperate!!! Thanks!!!!
I have never mixed HQ with RA but I do use RA on it's own. It is normal to be dry when you first start out using RA. Also, the strength you use makes a big difference. It could be that your strength was too high for your skin. I would stop using it and try applying a good moisturizer or facial oil.

Try talking to someone who has experience in using these 2 products together before starting them again. This way you will know what to expect.
 
1 - 7 of 7 Posts
Top